Alert archive / Maine / Wind Advisories in 2016
Wind Advisory 12, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Oct 27, 2016, 3:58 PM EDT for Hancock County, Washington County, Maine. It took effect at Oct 28, 2016, 5:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2016, 3:58 PM EDT (19:58 UTC)
- In effect from
- Oct 28, 2016, 5:00 AM EDT
- Expired
- Oct 28, 2016, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
970 WWUS71 KCAR 271958 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 358 PM EDT THU OCT 27 2016 MEZ029-030-280900- /O.NEW.KCAR.WI.Y.0012.161028T0900Z-161029T0000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 358 PM EDT THU OCT 27 2016 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY. * WINDS...EAST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...FRIDAY * IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VJN
6 follow-up statements
297 WWUS71 KCAR 280307 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1107 PM EDT THU OCT 27 2016 MEZ029-030-281200- /O.CON.KCAR.WI.Y.0012.161028T0900Z-161029T0000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1107 PM EDT THU OCT 27 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY... * WINDS...EAST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...FRIDAY. * IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NORCROSS
323 WWUS71 KCAR 280736 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 336 AM EDT FRI OCT 28 2016 MEZ029-030-281545- /O.CON.KCAR.WI.Y.0012.161028T0900Z-161029T0000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 336 AM EDT FRI OCT 28 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...TODAY. * IMPACTS...WINDS MAY CAUSE MINOR DAMAGE TO TREES AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
207 WWUS71 KCAR 281301 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 901 AM EDT FRI OCT 28 2016 MEZ029-030-282115- /O.CON.KCAR.WI.Y.0012.000000T0000Z-161029T0000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 901 AM EDT FRI OCT 28 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...TODAY. * IMPACTS...WINDS MAY CAUSE MINOR DAMAGE TO TREES AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CB
999 WWUS71 KCAR 281608 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1208 PM EDT FRI OCT 28 2016 MEZ029-030-290000- /O.CON.KCAR.WI.Y.0012.000000T0000Z-161029T0000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1208 PM EDT FRI OCT 28 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...TODAY. * IMPACTS...WINDS MAY CAUSE MINOR DAMAGE TO TREES AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CB
818 WWUS71 KCAR 281843 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 243 PM EDT FRI OCT 28 2016 MEZ029-030-290000- /O.CON.KCAR.WI.Y.0012.000000T0000Z-161029T0000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 243 PM EDT FRI OCT 28 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...WINDS MAY CAUSE MINOR DAMAGE TO TREES AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CB
760 WWUS71 KCAR 282343 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 743 PM EDT FRI OCT 28 2016 MEZ029-030-290045- /O.EXP.KCAR.WI.Y.0012.000000T0000Z-161029T0000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 743 PM EDT FRI OCT 28 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... WINDS WILL DIMINISH THROUGH THE REMAINDER OF THE EVENING. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ NORCROSS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Oct 27, 8:54 AM EDT, 7 hours 4 minutes earlier.
Area forecast discussion, Oct 27, 8:54 AM EDT, 7 hours 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Caribou ME
Issued by National Weather Service Gray ME
854 AM EDT Thu Oct 27 2016
.SYNOPSIS...
Weak high pressure will nose into the region from Canada today. Low
pressure will move out of southern New England toward the area
late tonight with precipitation developing from south to north.
Snow will be possible over higher elevations with several inches
possible over mountain peaks. Precipitation moves out briefly
Friday night and Saturday before another system moves through late
Saturday bringing another chance for precipitation. High pressure
then builds over the region for Monday and into Tuesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
853 AM Update: Forecast generally in good shape this morning.
Primary changes are to raise temperatures based on early morning
observations...and update PoPs in line with recent high res
guidance that suggest a few ocean-enhanced showers are possible
this afternoon vicinity MDI as flow turns onshore with good llevel
lapse rates.
Previous discussion below...
Radar still indicating a few weak showers that just do not seem
to want to go away...but the trend has been for them to weaken.
Expect them to die off completely by sunrise.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
Weak high pressure pushing in from the north will bring an end to
any shower activity and diminish cloud cover a bit. The respite
will be short lived though as clouds from approaching system begin
to work their way into the forecast area by late afternoon.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Long term period begins with surface low pressure centered over
lake Ontario and associated precipitation shield extending
eastward over New Hampshire and into extreme southern Maine. By
06z Friday we start to see a secondary low developing over
southern New England near Rhode Island and a surface trough
linking that low with the low over lake Ontario. Precipitation
shield at this time should extend northward through the Capitol
district of Maine. By 12z Friday morning we should see an energy
transfer from the Great Lakes low to the southern New England low
as it deepens and moves into the Gulf of Maine. Precipitation by
this time will likely extend well into the forecast area. 18z
Friday has the low wrapped up pretty tightly with a strong
pressure gradient in place along the Downeast coast and
precipitation falling in the same area. By 00z Saturday the system
begins to weaken and pull off into the Canadian maritimes.
The models are producing some rather different solutions with this
system...especially as it pertains to precipitation amounts and
type. The NAM brings the precipitation further north and is trying
to produce upwards of a foot of snow near Millinocket. The GFS
keeps the bulk of the precipitation further south over warmer
temperatures and mainly in the form of rain. It is looking more
and more likely that extreme northern portions of Maine may not
see much in the way of precipitation at all. The best chance for
accumulating snow remains over northern Somerset and Piscataquis
counties.
Once the system clears the area another system will move through
Saturday night. The models are quite a bit weaker with this system
than the 12z runs were showing...but it still looks like northern
Maine could see some shower activity.
High pressure builds over the region for Sunday and Monday before
another system approaches late Tuesday.
&&
.AVIATION /13Z THURSDAY THROUGH MONDAY/...
NEAR TERM: Expect some MVFR/IFR cigs early this morning improving
to VFR by mid morning. Conditions will deteriorate quickly late
tonight and into Friday morning with IFR/LIFR conditions becoming
widespread.
SHORT TERM: IFR/LIFR conditions improve late Friday night and into
Saturday but will likely return as another system approaches
Saturday night and into Sunday.
&&
.MARINE...
NEAR TERM: No flags expected.
SHORT TERM: Will continue Gale Watch for the waters late tonight
and Friday as winds increase as low pressure moves across the
Gulf of Maine.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from late tonight through Friday evening for
ANZ050>052.
&&
Near Term Update...Arnott/GYXHazardous weather outlook, Oct 27, 9:04 AM EDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME ISSUED BY NATIONAL WEATHER SERVICE GRAY ME 904 AM EDT THU OCT 27 2016 MEZ001>006-010-011-015>017-029>032-281315- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 904 AM EDT THU OCT 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. AN EARLY SEASON SNOWSTORM IS POSSIBLE BEGINNING LATE TONIGHT WITH THE THREAT OF HEAVY WET SNOW. THE BETTER CHANCES FOR POSSIBLE SIGNIFICANT SNOW ACCUMULATIONS ARE NORTH OF A LINE FROM GREENVILLE TO DANFORTH, PARTICULARLY AT HIGHER ELEVATIONS. HOWEVER...UNCERTAINTY STILL EXISTS REGARDING PRECIPITATION TYPES AND TOTALS. PLEASE MONITOR THE LATEST FORECASTS FOR ADDITIONAL INFORMATION ON THIS STORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A POTENTIAL EARLY SEASON SNOWSTORM MAY CONTINUE INTO FRIDAY EVENING WITH THE THREAT OF HEAVY WET SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-281315- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 904 AM EDT THU OCT 27 2016 ...GALE WARNING IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. THERE IS SOME POTENTIAL FOR GUSTS TO STORM FORCE BY EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. THERE IS SOME POTENTIAL FOR GUSTS TO STORM FORCE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ARNOTT
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 9:00 AM EDT | Gale Warning | CAR | 42 hr | |
| Oct 27, 3:48 PM EDT | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.